Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 120, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 26, 2012, 7:00 AM CDT for Cumberland County, Van Buren County, White County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2012, 7:00 AM CDT (12:00 UTC)
- Expired
- Apr 26, 2012, 7:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cumberland County, TN, Van Buren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 135 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 7:05 AM CDT | HAIL 1 | 13 Ssw Crossville, TN | REPORTED ALONG HIGHWAY 101. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 5:22 AM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 344 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.1
The text
As transmitted, in the capitals the NWS used until 2016.
903
WUUS54 KOHX 261200
SVROHX
TNC035-175-185-261230-
/O.NEW.KOHX.SV.W.0120.120426T1200Z-120426T1230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
700 AM CDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN VAN BUREN COUNTY IN MIDDLE TENNESSEE...
WHITE COUNTY IN MIDDLE TENNESSEE...
SOUTHERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
* UNTIL 730 AM CDT
* AT 700 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM EAGLE FURNACE TO SPARTA...AND WERE MOVING SOUTHEAST
AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
OZONE AND DOYLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON THURSDAY FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3582 8478 3581 8481 3576 8491 3574 8502
3575 8504 3576 8504 3576 8525 3572 8526
3569 8530 3585 8554 3600 8558 3590 8474
3588 8471
TIME...MOT...LOC 1159Z 311DEG 41KT 3583 8482 3592 8544
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 6:30 AM CDT, 30 minutes earlier.
Area forecast discussion, Apr 26, 6:30 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 630 AM CDT THU APR 26 2012 .UPDATE...FOR AVIATION/MESOSCALE DISCUSSIONS. && .AVIATION UPDATE...12Z TAFS. IFR CIGS POSSIBLE AT KCSV WITH LINE OF STORMS 26/12-15Z. MVFR CIGS W/SCATTERED STORM DEVELOPMENT THIS AFTN. GUSTY SOUTHWEST WINDS WL DIMINISH AND SHIFT NORTH THIS EVE...AS COLD FRONT MOVES SOUTH OF THE TERMINALS. MAINLY MIDDECK THIS EVE AT THE TERMINALS. && .MESOSCALE UPDATE... LARGE HAIL CONTINUES TO POSE A THREAT ALONG/SOUTH OF I-40 IN THE CUMBERLAND PLATEAU REGION. MOST UNSTABLE AIRMASS SOUTH OF I-40 IN THE SEVERE THUNDERSTORMS WATCH 189 AREA. COULD SEE SOME DEVELOPMENT ALONG I-24 IN THE WATCH AREA SHORTLY. && .PREV DISCUSSION... /ISSUED 357 AM CDT THU APR 26 2012/ SHORT TERM (THU-SUN)... AREA OF LOW PRESSURE WL MOVE EAST ACR OHVLY TDAY. MCS-TYPE PCPN SYSTEM WL MOVE SOUTHEAST AND CLIP NORTHEAST MID TN THIS MORNING... MAINLY AFTER 12Z. DESPITE WARM NOSE AT H8...SUFFICIENT ELEVATED DESTAB COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. AS SFC LOW PUSHES EAST ACROSS KENTUCKY...A COLD FRONT WL MOVE INTO NORTHWEST MID TN AROUND MIDDAY. AHEAD OF THE FRONT...ATM WL BECOME UNSTABLE ACROSS MIDDLE TENNESSEE WITH MODEL SHOWALTERS TO -6. THE THREAT FOR LARGE HAIL AND DAMAGING WINDS WL BE WITH ANY STORMS SOUTH OF THE FRONT THIS AFTERNOON. THE COLD FRONT WL PUSH INTO SOUTH MID TN THIS EVENING...WITH MORE STABLE AIR ACROSS THE NORTH. FNTL BDRY LOOKS TO STALL NEAR THE TN-AL BORDER TNGT...WITH THE BEST CHANCE OF PCPN SOUTHWEST. BDRY SHIFTS NORTH FRI BUT VERY SLOWLY. EXPECT A COOL DAY FRI WITH PLENTY OF CLOUDS AND SCATTERED SHOWERS. SFC LOW PRES IN THE SOUTHERN PLAINS WL PUSH A WARM FRONT NORTH FRI NIGHT...AND THE BEST CHANCE OF SHOWERS WL SHIFT BACK NORTH NEAR THE KY-TN BORDER. MORE UNSTABLE AIR SAT WITH ISO-SCT STORMS POSSIBLE. THE FNTL BDRY REMAINS NEAR THE AREA SUNDAY WITH SFC HIGH PRES NORTH...AND THE CHANCE OF STORMS WL CONTINUE. LONG TERM (MON-WED)... STORMTRACK LOOKS TO SHIFT NORTH OF THE REGION EARLY NEXT WEEK AS SFC HIGH PRES ACROSS THE GREAT LAKES DEPARTS. WL FOLLOW THE GFS WITH LOWER POPS NEXT WEEK...AND SIDED WITH THE WARMER TEMPS IN THE EURO. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Apr 26, 6:21 AM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 621 AM CDT THU APR 26 2012 TNZ007>011-024>034-056>066-075-077>080-093>095-271130- ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HUMPHREYS-DICKSON-CHEATHAM- DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON- DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN- WAYNE-LAWRENCE-GILES- 621 AM CDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MIDDLE TENNESSEE SOUTH AND EAST OF A LINE FROM PORTLAND TENNESSEE TO CAMDEN TENNESSEE. THIS INCLUDES MOST MIDDLE TENNESSEE COUNTIES. SVERE THUNDERSTORMS WITH DAMAGING WIND AND HAIL ARE POSSIBLE TODAY AND THIS EVENING. THE MOST LIKELY TIMES FOR THIS EVENT ARE... 5 AM TO 9 AM IN THE NORTHERN PLATEAU COUNTIES THIS MORNING...AND AGAIN THIS AFTERNOON FROM 3 PM TO 10 PM OVER MOST OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. TNZ005-006-022-023-271130- STEWART-MONTGOMERY-BENTON-HOUSTON- 621 AM CDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THIS AREA TODAY AND THIS EVENING. SOME THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JLM
In the hours before
Local storm report, Apr 26, 6:30 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
630 AM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL 4 SE MONTEREY 36.09N 85.19W
04/26/2012 E0.75 INCH CUMBERLAND TN TRAINED SPOTTER
&&
TBOUCHERLocal storm report, Apr 26, 6:33 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
633 AM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM HAIL 6 NE CROSSVILLE 36.01N 84.96W
04/26/2012 M1.00 INCH CUMBERLAND TN PUBLIC
PUBLIC REPORTED QUARTER SIZED HAIL 6 NE OF CROSSVILLE IN
THE FAIRFIELD GRADE COMMUNITY.
&&
TBOUCHERLocal storm report, Apr 26, 6:36 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
636 AM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 AM HAIL COOKEVILLE 36.16N 85.51W
04/26/2012 E0.88 INCH PUTNAM TN PUBLIC
NICKEL SIZE HAIL REPORTED IN COOKEVILLE BY PUBLIC.
&&
JLMLocal storm report, Apr 26, 6:37 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
637 AM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL 6 NW CROSSVILLE 36.01N 85.11W
04/26/2012 E0.75 INCH CUMBERLAND TN PUBLIC
&&
TBOUCHERLocal storm report, Apr 26, 6:39 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
639 AM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 AM HAIL 6 NNW COOKEVILLE 36.24N 85.55W
04/26/2012 E1.00 INCH JACKSON TN PUBLIC
&&
TBOUCHERLocal storm report, Apr 26, 6:40 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 AM CDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM HAIL 6 NW CROSSVILLE 36.01N 85.11W
04/26/2012 E1.00 INCH CUMBERLAND TN PUBLIC
&&
TBOUCHERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 4:56 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Jackson, Macon, Overton, Pickett | 34 min |
| Apr 26, 5:24 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Cumberland, Fentress, Jackson, Macon, Overton and 6 more | 51 min |
| Apr 26, 6:15 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Putnam, Smith, Van Buren, White | 45 min |
| Apr 26, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Sumner, Trousdale | 65 min |
| Apr 26, 4:18 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 42 min |
| Apr 26, 4:43 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith, Sumner, Trousdale | 32 min |
| Apr 26, 4:47 PM CDT | Special Weather Statement | OHX | Benton | 28 min |
| Apr 26, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 23 min |
| Apr 26, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 30 min |
| Apr 26, 5:14 PM CDT | Special Weather Statement | OHX | Humphreys | 31 min |
| Apr 26, 5:30 PM CDT | Special Weather Statement | OHX | Smith | 15 min |
| Apr 26, 5:33 PM CDT | Special Weather Statement | OHX | Pickett | 27 min |
| Apr 26, 5:49 PM CDT | Special Weather Statement | OHX | Wilson | 26 min |
| Apr 26, 5:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 23 min |
| Apr 26, 6:15 PM CDT | Special Weather Statement | OHX | Dickson | 30 min |
| Apr 26, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 23 min |
| Apr 26, 6:34 PM CDT | Special Weather Statement | OHX | Williamson | 26 min |
| Apr 26, 6:41 PM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| Apr 26, 6:43 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 32 min |
| Apr 26, 6:45 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson | 30 min |
| Apr 26, 6:49 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.